PLEASE help. My question is do you think my child's liver, kidney, or heart could be damaged? How would I know?
Here is the story:
Greyson had a 102 fever for four days straight with no other symptoms while we were on vacation. I called the Dr.'s office in Florida and the receptionist who answered the phone just said to give him tylenol. That is what I had been doing-it would relieve the fever for just a bit but it would shoot right back to 102 as soon as it wore off. On the bottle of infant tylenol, according to Greyson's weight, it said to give him 1.6 ml, so that is what I had been giving him.
The receptionist told me that was not enough. She said she "looked it up" and that I need to be giving him 5 ml instead of INFANT tylenol. I asked her, "Are you sure? Because that seems like a lot." That was MORE than 3 TIMES what the recommended dose was. She acted like I was dumb for questioning her and she replied that she had looked it up for his weight and age and it was right in front of her. I trusted her and just did what she said.
So every four hours after I talked with her I gave Greyson 5 mL of infant tylenol (I did this 3-4 times).
In the middle of the night he woke up and vomited over and over nothing but stomach acid. I was thinking that maybe he was throwing up because I overdosed him.
So I didn't give him anymore that night and in the morning I called again. I don't know if it was the same person who answered the phone, but I explained that he threw up in the middle of the night and asked was she positive I should be giving him 5 mL of infant tylenol. Again, she replied that yes she was sure.
Thankfully, I went with my gut and didn't give him that large dose anymore, because it still didn't sound right to me. Greyson was very lethargic the next few days.
When we got back to Florida Greyson had his 15 month check up and I just thought I would double check with the doctor. She said the receptionist was incorrect and that the correct dosage would have been 5 mL of CHILDREN'S tylenol, not INFANT tylenol. Infant Tylenol is much more concentrated. Her response? "At least he didn't die." SERIOUSLY?!?
I am so worried that he has irreversible damage. Could you please give me your opinion/advice?!?